Thunderstorm Wind, Elkhart
- When
- June 26, 2:53 PM EST to 2:54 PM EST
- Where
- Elkhart County, 0.86 mi NW of Benton
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.530, -85.780
On the afternoon on June 26, 2025, numerous thunderstorms developed over the area. Some of these storms were severe, bringing damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IWX wrote it up.
On the afternoon on June 26, 2025, numerous thunderstorms developed over the area. Some of these storms were severe, bringing damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 26, 12:55 PM EST, 1 hour 58 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Northern Indiana
155 PM EDT Thu Jun 26 2025
.KEY MESSAGES...
- Hot and humid conditions continue today resulting in a High
heat risk.
- Marginal Risk of severe thunderstorms through this evening
with strong gusty winds and excessive rainfall the main
threats.
- Slightly more mild temperatures on Saturday before a brief
warm up again on Sunday and Monday.
&&
.DISCUSSION...
Issued at 151 PM EDT Thu Jun 26 2025
Another hot and humid day with highs topping out around 90
degrees and heat indicies near 100 after you combine in the
humidity. Sensitive populations should continue to take extra
precautions against the heat. Moderate to strong instability
and PWAT around 1.6in will promote convection through the rest
of the afternoon, as we have already begun to see late morning
and early afternoon across the Michiana region. Weak overall
shear will inhibit sustained updrafts, and storms should be
pulse-like with strong gusty outflow winds being the predominant
threat (in addition to lightning and localized heavy rain, of
course).
A cold front will eventually work its way into the area on
Friday. Additional showers and storms will be expected (60-70%
chance) as this front moves through the area. By Saturday,
temperatures will have "cooled" down slightly into the low-mid
80s. Rain chances favor the southern half of our forecast area
on Sat.
Warmer temperatures return Sunday and Monday. However, surface
high pressure building over the Central Plains and troughiness
returning to Ontario/Great Lakes region which will cool us down
a little bit for the first couple of July days. Hopefully the
return of dewpoints back in the 60s vs the 70s we've been
experiencing will be a welcome relief.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 133 PM EDT Thu Jun 26 2025
Tstms have fired across southern MI between the I94 and I80
corridors while more widely sctd across nrn IN.This trend is
expected to continue through the rest of the aftn and evening
period, so will emphasize the SBN terminal site for convection
through 00Z. Thus far, the storms have remained below svr
criteria as they are pulse in nature. The flow is predominately
SW for both sites and will carry this into the night hours then
winds turn more southerly overnight at KSBN. The heat and
elevated humidity levels continue Friday and coupled with the
upper ridging weakening, expect a continuation of tstm
development with daytime heating.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
116-203-204-216.
OH...Heat Advisory until 8 PM EDT this evening for OHZ001-002-004-
005-015-016-024-025.
MI...Heat Advisory until 8 PM EDT this evening for MIZ078>081-177-
277.
MARINE...None.
&&
DISCUSSION...Norman
AVIATION...FrazierHazardous Weather Outlook National Weather Service Northern Indiana 303 PM EDT Thu Jun 26 2025 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-271915- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 303 PM EDT Thu Jun 26 2025 /203 PM CDT Thu Jun 26 2025/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Marginally severe thunderstorms are possible today with the greatest threat from damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-271915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 303 PM EDT Thu Jun 26 2025 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Marginally severe thunderstorms are possible today with the greatest threat from damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Preliminary Local Storm Report
National Weather Service Northern Indiana
233 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM Tstm Wnd Dmg 4 WSW Moscow 42.03N 84.59W
06/26/2025 Hillsdale MI Emergency Mngr
Emergency manager reported trees/limbs
downed near the town of Moscow on Milnes
Road in Hillsdale County in Michigan due to
thunderstorm winds. Time is radar estimated.
&&
JASpecial Weather Statement
National Weather Service Northern Indiana
241 PM EDT Thu Jun 26 2025
INZ026-033-034-261915-
Jay IN-Blackford IN-Wells IN-
241 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT BLACKFORD...SOUTHEASTERN WELLS
AND NORTHWESTERN JAY COUNTIES THROUGH 315 PM EDT...
At 240 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hartford City, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hartford City, Montpelier, Pennville, Nottingham, Shamrock Lakes,
Dillman, Petroleum, Mill Grove, Keystone, Domestic, Fiat, Balbec,
Trenton, and Roll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4040 8543 4054 8544 4064 8524 4065 8508
4041 8508
TIME...MOT...LOC 1840Z 265DEG 19KT 4046 8536
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CLHSpecial Weather Statement
National Weather Service Northern Indiana
242 PM EDT Thu Jun 26 2025
INZ012-013-261915-
Pulaski IN-Starke IN-
242 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PULASKI AND
SOUTHEASTERN STARKE COUNTIES THROUGH 315 PM EDT/215 PM CDT/...
At 242 PM EDT/142 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles southeast of North Judson, or 7 miles northwest
of Winamac, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Winamac, Ripley, Monterey, Beardstown, Vanmeter Park, Denham, Ora,
and Bass Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4108 8678 4119 8677 4122 8653 4115 8647
4105 8654
TIME...MOT...LOC 1842Z 267DEG 21KT 4114 8669
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DNPreliminary Local Storm Report
National Weather Service Northern Indiana
341 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM Tstm Wnd Dmg 3 E Winameg 41.62N 84.01W
06/26/2025 Fulton OH Broadcast Media
Broadcast media relayed reports of
thunderstorm wind damage of a barn with the
doors blown off and a silo now leaning off
of the concrete pad near the town of Delta
in Fulton County, OH. (Time is Radar
estimated.).
&&
JAPreliminary Local Storm Report
National Weather Service Northern Indiana
347 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM Tstm Wnd Dmg 2 NE Delta 41.60N 83.97W
06/26/2025 Fulton OH Public
Trained spotter reports thunderstorm wind
damage in the form of 3 semi trucks blown
over on the Ohio Turnpike near County Road
5-2 near the town of Delta in Fulton County
Ohio. (Time is radar estimated.).
&&
JASpecial Weather Statement
National Weather Service Northern Indiana
351 PM EDT Thu Jun 26 2025
INZ005-006-008-116-262015-
Lagrange IN-Noble IN-Northern Kosciusko IN-Elkhart IN-
351 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ELKHART...WESTERN
NOBLE...NORTHEASTERN KOSCIUSKO AND SOUTHWESTERN LAGRANGE COUNTIES
THROUGH 415 PM EDT...
At 351 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Paris, or near Goshen, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goshen, Ligonier, Syracuse, Topeka, Millersburg, New Paris, Benton,
Cromwell, Honeyville, Kimmel, Lake Wawasee, and Waterford Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4131 8554 4150 8588 4158 8586 4160 8546
TIME...MOT...LOC 1951Z 282DEG 15KT 4152 8578
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CLHThe Northern Indiana radar (KIWX), 20 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
2 thunderstorm wind. Local standard time, as filed.
Reports of trees and large branches down in Churubusco.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265862, 1265861.